Alert archive / Florida / Special Marine Warnings in 2004

Special Marine Warning 39, NWS Melbourne, FL

June 5, 2004

NWS Melbourne, FL issued this special marine warning at Jun 5, 2004, 3:01 PM EDT. It was in force for 89 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 5, 2004, 3:01 PM EDT (19:01 UTC)
Expired
Jun 5, 2004, 4:30 PM EDT
In force
89 min
Issued by
NWS Melbourne, FL
Area
Whole counties

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this special marine warning went out at Jun 5, 1:27 PM EDT, 1 hour 34 minutes earlier.

Area forecast discussion, Jun 5, 1:27 PM EDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
127 PM EDT SAT JUN  5 2004

.DISCUSSION...CLUSTER OF STORMS PUSHING ACROSS NORTHERN SECTIONS A
LITTLE FASTER THIS AFTERNOON.  MAY NOT GET EAST COAST SEA BREEZE
FORMATION BEFORE THE CLUSTER REACHES THE NORTH COAST.  SEA BREEZE
WAS INDICATED OVER SOUTHERN SECTIONS...SO MAY HAVE TO WATCH THE
SOUTH HALF OF THE COAST FOR THE GREATEST BOUNDARY INTERACTIONS AND
STRONGEST STORMS THIS EVENING.  EXPECT THAT THERE WILL ALSO BE SOME
RECOVERY BEHIND THE CLUSTER OF STORMS SO WILL CONTINUE SCATTERED
EVENING POPS IN THE NORTH INTERIOR TOO...ESPECIALLY WITH UPPER
TROUGH DIGGING ACROSS THE SOUTHEAST STATES AND NORTHEAST GULF.

SUN...MODELS PUSH 250MB TROUGH AXIS EAST OF THE AREA THOUGH NO
SIGNIFICANT SUPPRESSION IS INDICATED WITH FLATTENED 500 MB FLOW AND
TEMPS AT MINUS 9.  ETA IS MORE MOIST BUT WILL STAY WITH GFS NUMBERS
WHICH AGREE WITH ONGOING FORECAST.  SOUTHWEST STEERING FLOW IS STILL
FORECAST THOUGH IT SHOULD BE A LITTLE WEAKER.  EXPECT THE SEA BREEZE
TO PUSH INLAND OVER THE SOUTHERN AREAS THE QUICKEST AND HENCE THE
LOWEST POPS SHOULD BE IN THAT REGION WITH HIGHEST COVERAGE IN THE
NORTH.  WOULD EXPECT SOME STRONG STORMS...ESPECIALLY IN THE NORTH
HALF WHERE GULF/ATLANTIC BOUNDARIES COLLIDE.

MON-TUE...MODEL TREND IS FOR A LITTLE MORE INFLUENCE OF AN UPPER
TROUGH DIGGING INTO THE SOUTHERN STATES.  ETA IS A LITTLE MORE
PRONOUNCED WITH THIS FEATURE...KEEPING LOW LEVEL RIDGE SUPPRESSED
OVER SOUTH FLORIDA AND MAINTAINING A SOUTHWEST STEERING FLOW ON
MON.  GFS IS SIMILAR ALOFT BUT ALLOWS THE LOW LEVEL RIDGE TO PUSH TO
THE CENTRAL PENINSULA MON AND THE NORTH PENINSULA TUE.  WILL NOT
CHANGE THE CURRENT PACKAGE MUCH BUT MONDAY COULD BE A LITTLE MORE
ACTIVE ESPECIALLY NORTH SECTIONS.

WED-SAT...LATEST MODEL RUN CONTINUES TO SHOW REVERSAL OF POSITIVE
PNA PATTERN TO TROUGHING IN THE WESTERN U.S. AND RIDGING IN THE EAST
FOR THE MIDDLE OF THE WEEK.  DEAMPLIFICATION FORECAST FOR LATE WEEK
WHICH MAY ALLOW LOW LEVEL RIDGE TO THE NORTH TO SLIDE BACK TOWARDS
THE REGION.  LOOKS LIKE AVERAGE MOISTURE VALUES WITH HIGHEST POPS
(SCATTERED) OVER THE INTERIOR.  EXPECT SLIGHT CHANCE TO LOW
SCATTERED POPS MAINLY DURING THE NIGHT/THROUGH MIDDAY FOR THE SOUTH
HALF OF THE COAST.

&&

.MARINE...NO HIGHLIGHTS AS RIDGE AXIS MIGRATES SLOWLY NORTHWARD
WITH MAINLY A 10 KNOT GRADIENT EXCEPT FOR SOME OVERNIGHT PERIODS OF
10-15 KNOTS.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  71  87  71  87 /  30  50  20  50
MCO  71  90  71  90 /  30  50  20  50
MLB  72  87  72  86 /  30  40  20  40
VRB  72  87  72  86 /  30  40  20  30

&&

.MLB WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...VOLKMER
LONG TERM...LASCODY
Hazardous weather outlook, Jun 5, 9:45 AM EDT, 5 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
945 AM EDT SAT JUN 5 2004

AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147-
051830-
COASTAL VOLUSIA-COCOA BEACH TO JUPITER INLET 20 NM TO 60 NM OFFSHORE-
COCOA BEACH TO JUPITER INLET OUT TO 20 NM-
FLAGLER BEACH TO COCOA BEACH 20 NM TO 60 NM OFFSHORE-
FLAGLER BEACH TO COCOA BEACH OUT TO 20 NM-INDIAN RIVER-
INLAND VOLUSIA-MARTIN-NORTHERN BREVARD-NORTHERN LAKE-OKEECHOBEE-
ORANGE-OSCEOLA-SEMINOLE-SOUTHERN BREVARD-SOUTHERN LAKE-ST. LUCIE-
945 AM EDT SAT JUN 5 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT:

...THUNDERSTORM IMPACT...
ABUNDANT DEEP LAYER MOISTURE AND INSTABILITY WILL ALLOW NUMEROUS
THUNDERSTORMS TO DEVELOP THIS AFTERNOON. SCATTERED STORMS MAY
DEVELOP BY EARLY AFTERNOON AND INCREASE IN COVERAGE AND INTENSITY BY
MID TO LATE AFTERNOON. STORMS WILL BE LIKELY ACROSS MUCH OF THE AREA
WITH A SOUTHWEST STEERING FLOW FAVORING EAST CENTRAL FLORIDA.

THE WEST COAST SEA BREEZE IS EXPECTED TO BE ACTIVE WITH STORMS MOVING
NORTHEAST TOWARD THE INTERIOR COUNTIES DURING THE AFTERNOON HOURS.
THE EAST COAST SEA BREEZE IS ALSO EXPECTED TO DEVELOP AND MOVE INLAND
WITH STORMS INTENSIFICATION EXPECTED FROM METRO ORLANDO SOUTH TO
OSCEOLA COUNTY THESE STORMS WILL THEN MOVE BACK ACROSS INTERIOR
SECTIONS OF THE INLAND COUNTIES AND TOWARD THE EAST COAST DURING THE
LATE AFTERNOON.

STORMS TODAY WILL BE CAPABLE OF PRODUCING LOCALLY DAMAGING
WINDS...HAIL...AND FREQUENT TO EXCESSIVE CLOUD TO GROUND LIGHTNING...
ESPECIALLY IN THE VICINITY OF SEA AND LAKE BREEZE BOUNDARY
COLLISIONS. AN ISOLATED BRIEF TORNADO WILL BE POSSIBLE ESPECIALLY
NEAR MULTIPLE BOUNDARY MERGERS.

FROM THE ORLANDO METRO AREA NORTHWARD...STORMS WILL MOVE NORTHEAST
BACK TOWARD THE COAST AT 15 MPH. SOUTH OF ORLANDO...STORMS WILL MOVE
SLOWER...ONLY NEAR 10 MPH...TOWARD THE NORTH OR NORTHEAST.

...FLOOD IMPACT...
LOCAL URBAN FLOODING AND PONDING OF WATER IN LOW AREAS WILL LIKELY
OCCUR AS STORMS INTENSIFY THIS AFTERNOON. THE SLOWER MOVING STORMS
WILL BE CAPABLE OF PRODUCING RAINFALL OF BETWEEN ONE AND THREE INCHES
IN A SHORT PERIOD OF TIME.

...MARINE THUNDERSTORM GUST IMPACT...
SCATTERED STORMS WILL MOVE OFF THE MAINLAND AND ACROSS THE
INTRACOASTAL WATERS...BARRIER ISLANDS...AND INTO THE NEAR SHORE
ATLANTIC WATERS THIS AFTERNOON. WIND GUSTS ABOVE 35 KNOTS...
VISIBILITY NEAR ZERO IN TORRENTIAL RAIN...HAIL...AND FREQUENT CLOUD
TO WATER LIGHTNING WILL ACCOMPANY THE MORE INTENSE STORMS. BOATERS ON
THE INTRACOASTAL WATERWAY AND THE NEAR SHORE ATLANTIC WATERS...
ESPECIALLY NORTH OF FORT PIERCE INLET...SHOULD KEEP A WATCH TO THE
SOUTHWEST AND HEAD BACK TO PORT BEFORE STORMS APPROACH THE
COASTLINE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY:
STORM CHANCES WILL DECREASE NEAR THE COAST AS THE EAST COAST SEA
BREEZE MOVES MORE QUICKLY INLAND AND THE FOCUS FOR STORMS SHIFTS TO
THE WEST SIDE OF THE PENINSULA.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF
NEEDED THIS AFTERNOON.

VOLKMER

In the hours before

Special weather statement, Jun 5, 12:50 PM EDT, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
1250 PM EDT SAT JUN 5 2004

FLZ045-144-051715-
ORANGE-SOUTHERN LAKE COUNTY-
1250 PM EDT SAT JUN 5 2004

...STRONG STORM ACROSS SOUTHER LAKE COUNTY MOVING NORTHEAST...

AT 1247 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WIND GUSTS UP TO 45 MPH AND SMALL
HAIL 8 MILES WEST OF THE ATTRACTIONS AREA IN SOUTHWEST ORANGE COUNTY
...MOVING NORTHEAST AT 20 MPH. THIS STORM WILL ALSO PRODUCE FREQUENT
CLOUD TO GROUND LIGHTNING.

LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
AND FREQUENT LIGHTNING INCLUDE WINTER GARDEN...WINDERMERE...BAY HILL
AND DOCTOR PHILLIPS.

IF THE STORM STRENGTHENS FURTHER...A WARNING WILL BE ISSUED.

15
Special weather statement, Jun 5, 12:50 PM EDT, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
1250 PM EDT SAT JUN 5 2004

FLZ045-144-051715-
ORANGE-SOUTHERN LAKE COUNTY-
1250 PM EDT SAT JUN 5 2004

...STRONG STORM ACROSS SOUTHERN LAKE COUNTY MOVING NORTHEAST...

AT 1247 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WIND GUSTS UP TO 45 MPH AND SMALL
HAIL 8 MILES WEST OF THE ATTRACTIONS AREA IN SOUTHWEST ORANGE COUNTY
...MOVING NORTHEAST AT 20 MPH. THIS STORM WILL ALSO PRODUCE FREQUENT
CLOUD TO GROUND LIGHTNING.

LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
AND FREQUENT LIGHTNING INCLUDE WINTER GARDEN...WINDERMERE...BAY HILL
AND DOCTOR PHILLIPS.

IF THE STORM STRENGTHENS FURTHER...A WARNING WILL BE ISSUED.

15
Special weather statement, Jun 5, 1:20 PM EDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
120 PM EDT SAT JUN 5 2004

FLZ044>046-144-051745-
NORTHERN LAKE COUNTY-ORANGE-SEMINOLE-SOUTHERN LAKE COUNTY-
120 PM EDT SAT JUN 5 2004

...STRONG STORM CAPABLE OF PRODUCING WINDS UP TO 45 MPH AND SMALL
HAIL OVER LAKE APOPKA MOVING NORTHEAST...

AT 119 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL OVER LAKE
APOPKA...MOVING NORTHEAST AT 25 MPH.

LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG
WINDS...SMALL HAIL AND FREQUENT LIGHTNING INCLUDE APOPKA AND WEKIWA
SPRINGS STATE PARK.

IF THE STORM STRENGTHENS FURTHER...A WARNING WILL BE ISSUED.

15
Special weather statement, Jun 5, 1:42 PM EDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
142 PM EDT SAT JUN 5 2004

FLZ045-046-051815-
ORANGE-SEMINOLE-
142 PM EDT SAT JUN 5 2004

...STRONG STORM CAPABLE OF PRODUCING WINDS UP TO 45 MPH AND SMALL
HAIL OVER ORLANDO MOVING NORTHEAST...

AT 137 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WINDS UP TO 45 MPH AND SMALL HAIL
OVER ORLANDO...MOVING NORTHEAST AT 20 MPH.

LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
AND SMALL HAIL INCLUDE FERN PARK AND UNION PARK. THE STORM WILL MOVE
INTO SOUTHERN SEMINOLE COUNTY.

OTHER STRONG STORMS WERE DEVELOPING NEAR OVER ORLANDO INTERNATIONAL
AIRPORT AND NEAR WEKIVA SPRINGS.

IF THE STORMS STRENGTHEN FURTHER...A WARNING WILL BE ISSUED.

15
Special weather statement, Jun 5, 1:59 PM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
159 PM EDT SAT JUN 5 2004

FLZ046-141-147-051830-
COASTAL VOLUSIA COUNTY-NORTHERN BREVARD COUNTY-SEMINOLE-
159 PM EDT SAT JUN 5 2004

...STRONG STORMS CAPABLE OF PRODUCING WIND GUSTS UP TO 50 MPH ACROSS
SEMINOLE AND EASTERN ORANGE COUNTY MOVING NORTHEAST...

AT 152 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG STORMS CAPABLE OF PRODUCING STRONG WIND GUSTS UP TO 50 MPH
ACROSS SEMINOLE AND EASTERN ORANGE COUNTY...MOVING NORTHEAST
AT 20 MPH.

THESE STORMS WILL MOVE INTO COASTAL VOLUSIA COUNTY AND NORTHERN
BREVARD COUNTIES. IF STORMS APPROACH YOUR AREA MOVE INDOORS INTO
A STURDY STRUCTURE.

15
Special weather statement, Jun 5, 2:20 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
220 PM EDT SAT JUN 5 2004

FLZ045-141-147-051900-
COASTAL VOLUSIA COUNTY-NORTHERN BREVARD COUNTY-ORANGE-
220 PM EDT SAT JUN 5 2004

...LINE OF STRONG STORMS CAPABLE OF PRODUCING WIND GUSTS UP TO
50 MPH WILL MOVE ACROSS NORTHEAST ORANGE...NORTHERN BREVARD...AND
SOUTHEASTERN VOLUSIA COUNTIES...

AT 220 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STORMS CAPABLE OF PRODUCING STRONG WIND GUSTS FROM MAYTOWN TO
CHRISTMAS...MOVING EAST AT 30 MPH.

LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
INCLUDE MAYTOWN...FARMTON...EDGEWATER...MIMS...SCOTTSMOOR...
TITUSVILLE...AND KENNEDY SPACE CENTER

IF THE STORM STRENGTHENS FURTHER...A WARNING WILL BE ISSUED.

CRISTALDI

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 2:18 PM EDTSpecial Marine WarningMLB102 min
Jun 5, 2:32 PM EDTSevere Thunderstorm WarningMLBOsceola43 min
Jun 5, 3:01 PM EDTSpecial Marine WarningMLB89 min
Jun 5, 3:15 PM EDTSevere Thunderstorm WarningMLBOsceola60 min
Jun 5, 3:24 PM EDTSevere Thunderstorm WarningMLBBrevard51 min
Jun 5, 4:18 PM EDTSevere Thunderstorm WarningMLBBrevard27 min
Jun 5, 4:27 PM EDTSpecial Marine WarningMLB2 hr
Jun 5, 4:29 PM EDTSevere Thunderstorm WarningMLBIndian River61 min
Jun 5, 5:09 PM EDTSevere Thunderstorm WarningMLBSaint Lucie66 min

Nearby

Special Marine Warnings in Florida, 2004Every special marine warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.